Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 12, NWS Corpus Christi, TX

April 14, 201215 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 14, 2012, 4:13 AM CDT for 15 counties in Texas. It took effect at Apr 14, 2012, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2012, 4:13 AM CDT (09:13 UTC)
In effect from
Apr 14, 2012, 10:00 AM CDT
Expired
Apr 14, 2012, 7:00 PM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2083 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WWUS74 KCRP 140913
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 AM CDT SAT APR 14 2012

...STRONG GUSTY SOUTHEAST WINDS ACROSS SOUTH TEXAS TODAY...

.SOUTHEAST WINDS WILL STRENGTHEN TODAY WITH GUSTS AROUND 40
MPH...IN RESPONSE TO DEEPENING LOW PRESSURE ACROSS THE PLAINS. 

TXZ229>234-239>247-150000-
/O.NEW.KCRP.WI.Y.0012.120414T1500Z-120415T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
413 AM CDT SAT APR 14 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...MID MORNING THROUGH THIS AFTERNOON.

* WINDS...SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 40
  MPH.

* IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS 
  ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS 
  PATIO FURNITURE AND RUBBISH CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TE
1 follow-up statement
592 
WWUS74 KCRP 142359
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
659 PM CDT SAT APR 14 2012

...SOUTHEAST WIND SPEEDS WILL CONTINUE TO DIMINISH THIS
EVENING...

.THE STRONG SOUTHEAST WIND ACROSS MUCH OF THE COASTAL BEND WILL
CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. HOWEVER...BREEZY
TO WINDY CONDITIONS WILL PERSIST THROUGH MUCH OF THE NIGHT.

TXZ229>234-239>247-150100-
/O.EXP.KCRP.WI.Y.0012.000000T0000Z-120415T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
659 PM CDT SAT APR 14 2012

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

SOUTHEAST WIND SPEEDS HAVE DIMINISHED OVER THE PAST HOUR ACROSS
MUCH OF SOUTH TEXAS AND HAVE FALLEN BELOW WIND ADVISORY CRITERIA.
THUS...THE WIND ADVISORY HAS BEEN ALLOW TO EXPIRE. 

$$

RG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:47 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 13, 11:47 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1147 PM CDT FRI APR 13 2012

.DISCUSSION...UPDATED FOR 06Z AVIATION SECTION BELOW. NO UPDATES
NEEDED IN THIS EVENINGS FORECAST PACKAGE. A FEW STREAMER SHOWERS
SHOWING UP KCRP RADAR...HOWEVER FIGHTING HIGHER CIN VALUES ALONG
THE COAST HOWEVER AND NOT AMOUNTING TO MUCH. DO EXPECT AN INCREASE
IN SHOWERS OVER THE WATERS AND AREAS EAST OF HIGHWAY 281 OVERNIGHT
AS CAP WEAKENS AND STRONG LOW LEVEL JET PERSISTS. WIND SPEEDS WILL
ALSO STAY UP FOR MUCH OF THE OVERNIGHT HOURS...HOWEVER WILL RELAX
SLIGHTLY EARLY MORNING. WINDS WILL THEN INCREASE LATE MORNING AND
THROUGH THE AFTERNOON...WITH A WIND ADVISORY POSSIBLE.

&&

.AVIATION...MIX OF SCT/BKN CLOUDS BETWEEN 2-3KFT WILL BECOME
GENERALLY BKN/OVC AFTER 06Z AND PREVAIL AT MVFR LEVELS. THIS
CLOUD DECK MAY LOWER TO AROUND 1500FT AT TIMES THROUGH EARLY
MORNING. WITH WIND SPEEDS AT THE SURFACE REMAINING ELEVATED...WS
LESS OF A FACTOR DESPITE THE STRONG LOW LEVEL JET OVERHEAD. WILL
KEEP WS IN THE TAF FOR LRD WHERE SURFACE WINDS WILL LIKELY
DIMINISH BRIEFLY. WILL MAINTAIN VCSH FOR AREAS ACROSS THE EAST
FOR ISOLATED/STREAMER SHOWERS AFTER 15Z SATURDAY. SOUTHEAST WIND
AROUND 20KT TO 25KT EXPECT DURING THE LATE AFTERNOON/EVENING WITH
GUSTS NEAR 30KTS. DURING THIS PERIOD...CLOUDS ARE EXPECTED TO LIFT
AND SCT TO VFR LEVELS. CLOUDS WILL LOWER AND FILL IN AGAIN LATE IN
THE PERIOD...GENERALLY BETWEEN 03Z-06Z SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  83  75  89  72  /  10  20  20  30  70
VICTORIA          72  84  73  84  68  /  10  20  20  40  70
LAREDO            73  95  74  97  70  /  10  10  10  10  40
ALICE             74  88  74  92  71  /  10  20  20  30  60
ROCKPORT          75  82  75  84  71  /  10  20  20  20  70
COTULLA           72  89  73  92  67  /  10  10  20  10  30
KINGSVILLE        74  86  75  91  72  /  10  20  20  20  60
NAVY CORPUS       76  82  75  86  73  /  10  20  20  20  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

RG/82...UPDATE/AVATION
Hazardous weather outlook, Apr 13, 4:58 AM CDT, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
458 AM CDT FRI APR 13 2012

TXZ229>234-239>247-141000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
458 AM CDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS ARE EXPECTED ACROSS THE RIO GRANDE PLAINS
EXTENDING TO THE SOUTHEASTERN COASTAL BEND.

A MODERATE TO HIGH RISK OF RIP CURRENTS CAN BE EXPECTED TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTH TEXAS SUNDAY NIGHT
AND MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
THE NORTHERN COASTAL BEND INTO THE VICTORIA CROSSROADS LATE SUNDAY
AFTERNOON AND EVENING. IT IS LIKELY THAT THE SEVERE WEATHER CONCERNS
WILL BE NORTH OF THE AREA MONDAY...BUT A FEW STRONG STORMS CAPABLE
OF PRODUCING HEAVY RAIN WILL BE POSSIBLE.

ELEVATED FIRE WEATHER CONDITIONS OVER THE WESTERN BRUSH COUNTRY AND
RIO GRANDE PLAINS ARE POSSIBLE SATURDAY.

THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF THE
MIDDLE TEXAS COAST SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-141000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
458 AM CDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG ONSHORE FLOW CAN BE EXPECTED TODAY AND TONIGHT ACROSS THE
BAYS AND MIDDLE TEXAS COASTAL WATERS. GUSTS TO NEAR GALE FORCE CAN
BE EXPECTED TONIGHT ACROSS THE OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE BAYS AND GULF
WATERS SATURDAY THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 5:35 PM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, San Patricio31 hr

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.